Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 274, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2011, 6:09 PM CDT for Dickson County, Hickman County, Humphreys County, Tennessee. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 6:09 PM CDT (23:09 UTC)
- Expired
- Jun 15, 2011, 6:28 PM CDT
- In force
- 19 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN
The radar
The Nashville radar (KOHX), 76 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:20 PM CDT | TSTM WND GST 60 | 6 Sw Dickson, TN | THUNDERSTORM WIND GUST OF 60 MPH AND HALF INCH HAIL IN FAR SOUTHWEST DICKSON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 11:52 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2133 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856
WUUS54 KOHX 152309
SVROHX
TNC043-081-085-152345-
/O.NEW.KOHX.SV.W.0274.110615T2309Z-110615T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
609 PM CDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
SOUTHERN DICKSON COUNTY IN MIDDLE TENNESSEE...
EAST CENTRAL HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 645 PM CDT
* AT 609 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR MCEWEN...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
DICKSON...
BURNS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3609 8760 3607 8718 3599 8719 3598 8721
3594 8720 3589 8721 3592 8761
TIME...MOT...LOC 2309Z 276DEG 29KT 3599 8756
$$
FORECASTER: 312 follow-up statements
434
WWUS54 KOHX 152322
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
622 PM CDT WED JUN 15 2011
TNC085-152332-
/O.CAN.KOHX.SV.W.0274.000000T0000Z-110615T2345Z/
HUMPHREYS TN-
622 PM CDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUMPHREYS COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3606 8749 3603 8718 3599 8719 3598 8721
3595 8720 3589 8721 3592 8750
TIME...MOT...LOC 2322Z 276DEG 29KT 3598 8743
$$
TNC043-081-152345-
/O.CON.KOHX.SV.W.0274.000000T0000Z-110615T2345Z/
HICKMAN TN-DICKSON TN-
622 PM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
DICKSON AND NORTHEASTERN HICKMAN COUNTIES UNTIL 645 PM CDT...
AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF DICKSON...MOVING
EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHERN DICKSON AND NORTHEASTERN
HICKMAN COUNTIES.
LAT...LON 3606 8749 3603 8718 3599 8719 3598 8721
3595 8720 3589 8721 3592 8750
TIME...MOT...LOC 2322Z 276DEG 29KT 3598 8743
$$
31651
WWUS54 KOHX 152328
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
628 PM CDT WED JUN 15 2011
TNC043-081-152338-
/O.CAN.KOHX.SV.W.0274.000000T0000Z-110615T2345Z/
HICKMAN TN-DICKSON TN-
628 PM CDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DICKSON AND
NORTHEASTERN HICKMAN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3606 8749 3603 8718 3599 8719 3598 8721
3595 8720 3589 8721 3592 8750
TIME...MOT...LOC 2328Z 276DEG 29KT 3597 8737
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:48 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 15, 3:48 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 348 PM CDT WED JUN 15 2011 .DISCUSSION... WATER VAPOR IMAGERY SHOWING WEAK UL TROUGH WORKING INTO THE REGION. AT THE SFC/LLS...WARM FRONT CONTINUES TO MOVE ACROSS THE MID-STATE... WHICH IS NOW JUST EAST OF BNA. GOOD INSTABILITY AND DECENT LL/ML FLOW MIXED IN FUELING ONGOING THUNDERSTORM DEVELOPMENT. OVERALL... STORMS PRODUCING AT OR BELOW 1 INCH HAIL...WITH WIND GUSTS BELOW 50KT. WEAK ML/UL TROUGH AND TRAILING COLD FRONT EXPECTED TO PUSH ACROSS LATER TONIGHT...WHICH WILL KEEP STRONG TO POSSIBLY ISOLATED SEVERE STORMS GOING WELL INTO THE EVENING AS GOOD INSTABILITY REMAINS AHEAD OF THESE FEATURES. LARGE HAIL LOOKS TO CONTINUE TO BE THE MAIN THREAT NORTH BUT THINGS HAVE WARMED BIGTIME ACROSS THE SOUTH...BREAKING INVERSION. WIND DAMAGE BECOMING INCREASINGLY POSSIBLE. ML/UL TROUGH AXIS WILL MOVE BY ON THURSDAY SETTING UP ANOTHER NORTHWEST FLOW REGIME ALOFT. AIRMASS WILL DRY SOME THURSDAY BUT CONVECTION DEVELOPING UPSTREAM THURSDAY NIGHT MAY AGAIN RIDE DOWN OVER THE CWA EARLY FRIDAY... BUT THEN BUILDING RIDGE WILL CUT INTO CONVECTION THROUGHOUT THE DAY. THUS STORMS LIKELY TO BE ISO-SCT AT BEST. ML/UL RIDGE AXIS GENERALLY HOLDS ACROSS THE MS RIVER THRU THE WEEKEND WHICH WILL LIMIT CONVECTION AND BRING ANOTHER HEAT WAVE TO THE AREA. ANY CONVECTION WILL BE VERY ISO AND TEMPS LIKELY TO CLIMB AS HIGH AS THE MID-UPR 90S. THESE TYPES OF CONDITIONS WILL CONTINUE INTO THE FIRST PART OF NEXT WEEK. BY WEDNESDAY...A BETTER CHANCE FOR PCPN AND SLIGHTLY COOLER TEMPS ARE ON TAP AS A ML/UL TROUGH APPROACHES. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 91 69 92 / 30 05 20 30 CLARKSVILLE 65 90 69 91 / 10 05 20 30 CROSSVILLE 62 84 64 84 / 60 10 20 30 COLUMBIA 67 92 69 93 / 30 05 20 20 LAWRENCEBURG 67 92 69 93 / 50 05 20 20 WAVERLY 65 91 69 93 / 20 05 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Jun 15, 5:27 AM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT WED JUN 15 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 527 AM CDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE TODAY. MOISTURE WILL INCREASE ALONG A FRONTAL SYSTEM TODAY. AN ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP IN MIDDLE TENNESSEE THIS AFTERNOON. SOME STORMS COULD BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL POSSIBLE AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WARM FRONT WILL MOVE NORTH ACROSS THE REGION FRIDAY. WARM AND UNSTABLE CONDITIONS COULD GENERATE ISOLATED SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Local storm report, Jun 15, 4:43 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 8 WSW COALMONT 35.29N 85.84W
06/15/2011 E1.00 INCH GRUNDY TN TRAINED SPOTTER
OBSERVED AT PELHAM
&&
STEIGERWALDTLocal storm report, Jun 15, 5:11 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
511 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL NASHVILLE 36.17N 86.78W
06/15/2011 M2.00 INCH DAVIDSON TN PUBLIC
2 INCH HAIL AT MCCABE GOLF COURSE IN DOWNTOWN NASHVILLE.
&&
21Local storm report, Jun 15, 5:15 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
515 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 6 SW DICKSON 36.02N 87.45W
06/15/2011 E1.00 INCH DICKSON TN TRAINED SPOTTER
0455 PM HAIL 5 NE COLUMBIA 35.67N 86.99W
06/15/2011 E1.00 INCH MAURY TN TRAINED SPOTTER
0502 PM HAIL 4 SW DICKSON 36.04N 87.43W
06/15/2011 E1.00 INCH DICKSON TN PUBLIC
0308 PM TSTM WND DMG ASHLAND CITY 36.28N 87.06W
06/15/2011 CHEATHAM TN LAW ENFORCEMENT
TREES DOWN ACROSS THE COUNTY.
&&
21Local storm report, Jun 15, 5:20 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 6 WSW NASHVILLE 36.14N 86.88W
06/15/2011 E1.00 INCH DAVIDSON TN PUBLIC
OBSERVED NEAR CHARLOTTE PIKE AND ANNEX DRIVE
&&
STEIGERWALDTLocal storm report, Jun 15, 5:30 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 2 S HOHENWALD 35.52N 87.56W
06/15/2011 LEWIS TN LAW ENFORCEMENT
TREES DOWN ACROSS THE SOUTHERN PORTION OF THE COUNTY.
0415 PM TSTM WND DMG 4 W LAWRENCEBURG 35.25N 87.41W
06/15/2011 LAWRENCE TN LAW ENFORCEMENT
TREES DOWN AND SOME ROOF DAMAGE ACROSS WESTERN PORTION OF
THE COUNTY.
&&
21Local storm report, Jun 15, 5:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL WAVERLY 36.09N 87.79W
06/15/2011 M1.25 INCH HUMPHREYS TN PUBLIC
HALF DOLLAR SIZE HAIL IN WAVERLY.
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:03 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Jackson, Overton, Pickett, Putnam | 57 min |
| Jun 15, 11:02 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 28 min |
| Jun 15, 11:06 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 24 min |
| Jun 15, 11:42 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 63 min |
| Jun 15, 11:54 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Jun 15, 11:59 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Sumner, Trousdale, Williamson, Wilson | 61 min |
| Jun 15, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, DeKalb, Rutherford, Smith, Williamson, Wilson | 49 min |
| Jun 15, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Davidson, DeKalb, Rutherford, Williamson, Wilson | 62 min |
| Jun 15, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Cumberland, DeKalb, Van Buren, Warren, White | 65 min |
| Jun 15, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 33 min |
| Jun 15, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 28 min |
| Jun 15, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Houston, Montgomery, Robertson | 63 min |
| Jun 15, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 28 min |
| Jun 15, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 54 min |
| Jun 15, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 19 min |
| Jun 15, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 63 min |
| Jun 15, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Perry, Wayne | 27 min |
| Jun 15, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 16 min |
| Jun 15, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 32 min |
| Jun 15, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 29 min |
| Jun 15, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 36 min |
| Jun 15, 4:32 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 28 min |
| Jun 15, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 31 min |
| Jun 15, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 29 min |
| Jun 15, 4:48 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lewis, Maury | 13 min |
| Jun 15, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 35 min |
| Jun 15, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 48 min |
| Jun 15, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 31 min |
| Jun 15, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 34 min |
| Jun 15, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 37 min |
| Jun 15, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 14 min |
| Jun 15, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 32 min |
| Jun 15, 5:47 PM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Williamson | 3 hr |
| Jun 15, 5:50 PM CDT | Flash Flood Warning | OHX | Grundy | 3 hr |
| Jun 15, 6:46 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 18 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.